Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 16, 2025, 7:03 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2025, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 16, 2025, 9:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 129 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 7:46 PM CDT | RAIN 1.05 | Ogden, IL | Storm total rainfall report from SWOP observer. |
| Aug 16, 8:31 PM CDT | RAIN 3 | Homer, IL | Storm total rainfall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3918 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WGUS53 KILX 170003
FFWILX
ILC019-183-170200-
/O.NEW.KILX.FF.W.0023.250817T0003Z-250817T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
703 PM CDT Sat Aug 16 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
East Central Champaign County in east central Illinois...
Southern Vermilion County in east central Illinois...
* Until 900 PM CDT.
* At 702 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen between Saint Joseph and Fairmount. The expected
rainfall rate is 1.5 to 2 inches in 1 hour. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Georgetown, Westville, Catlin, Oakwood, Homer, Ogden, Fairmount,
Fithian, Belgium, Jamaica and Muncie.
This includes Interstate 74 between mile markers 195 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4014 8799 4015 8776 4000 8753 3998 8753
3997 8753 3994 8753 3991 8753 3988 8753
3990 8761 3994 8777 3995 8783 3998 8794
4002 8801 4008 8802
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2 INCHES IN 1 HOUR
$$
Geelhart2 follow-up statements
629
WGUS73 KILX 170059
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
759 PM CDT Sat Aug 16 2025
ILC019-170109-
/O.CAN.KILX.FF.W.0023.000000T0000Z-250817T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Champaign IL-
759 PM CDT Sat Aug 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL CHAMPAIGN
COUNTY...
Flooding is no longer expected to pose a threat.
&&
LAT...LON 3997 8759 3994 8759 3992 8759 3991 8764
3994 8777 3995 8783 3998 8794 4004 8794
4006 8794 4007 8794 4012 8794 4010 8775
4001 8759
$$
ILC183-170200-
/O.CON.KILX.FF.W.0023.000000T0000Z-250817T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion IL-
759 PM CDT Sat Aug 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SOUTHERN VERMILION COUNTY...
At 758 PM CDT, Doppler radar continued to show thunderstorms
producing heavy rain across the warned area. Rainfall amounts of 3
to 4 inches have been estimated between Homer and Fairmount, with up
to 2 inches just west of Jamaica. Additional rainfall amounts up to
1 inch are possible in the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Georgetown, Westville, Catlin, Oakwood, Fairmount, Fithian and
Jamaica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3997 8759 3994 8759 3992 8759 3991 8764
3994 8777 3995 8783 3998 8794 4004 8794
4006 8794 4007 8794 4012 8794 4010 8775
4001 8759
FLASH FLOOD...RADAR INDICATED
$$
Geelhart753
WGUS73 KILX 170157
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
857 PM CDT Sat Aug 16 2025
ILC183-170207-
/O.EXP.KILX.FF.W.0023.000000T0000Z-250817T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion IL-
857 PM CDT Sat Aug 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
SOUTHERN VERMILION COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3997 8759 3994 8759 3992 8759 3991 8764
3994 8777 3995 8783 3998 8794 4004 8794
4006 8794 4007 8794 4012 8794 4010 8775
4001 8759
$$
GeelhartWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:24 PM CDT, 39 minutes earlier. Its key messages:
- There is a marginal risk (level 1 of 5) for severe storms late this evening and overnight. The greatest chance for storms (30%) is east of the I-55 corridor.
- Dangerous heat and humidity will be in place across central Illinois through the weekend and may continue for at least portions of the area Monday and Tuesday. A Heat Advisory for peak heat index values of 105-110 degrees is in effect through Sunday evening.
Area forecast discussion, Aug 16, 6:24 PM CDT, 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 624 PM CDT Sat Aug 16 2025 .KEY MESSAGES... - There is a marginal risk (level 1 of 5) for severe storms late this evening and overnight. The greatest chance for storms (30%) is east of the I-55 corridor. - Dangerous heat and humidity will be in place across central Illinois through the weekend and may continue for at least portions of the area Monday and Tuesday. A Heat Advisory for peak heat index values of 105-110 degrees is in effect through Sunday evening. && .DISCUSSION... Issued at 207 PM CDT Sat Aug 16 2025 This afternoon, a broad area of low pressure is over Nebraska and South Dakota with a warm front extending east across northern Iowa into southern Wisconsin. Strongly unstable conditions are in place across most of Illinois within the warm sector with MLCAPE values in excess of 3000 J/kg. Storms should generally favor forming in the vicinity of the warm front today, but there are growing concerns for storms reaching central Illinois late this evening and overnight. 12Z HRRR/NAM Nest suggest storms will grow upscale across WI this evening and push initially SE along the instability gradient and with the mean 850-300mb flow, but will also propagate southward into the low level jet. Several CAMs indicate a bowing line of storms reaching portions of central or east central Illinois overnight, likely in a weakening phase owing to the poor diurnal timing and weakening deep layer shear to the south. Synoptic setup remains fairly steady-state throughout the day Sunday. Central Illinois remains solidly under the upper ridge axis and well within the warm sector with the surface warm front well to our north. Despite this, the forecast for Sunday remains tricky as uncertainty in the evolution of storms today and tonight gets compounded on Sunday. The more bullish runs of the 4km NAM Nest and ARW-FV3, which both drive a complex of storms/outflow across much of central Illinois, have high temperatures Sunday well below the NBM 5th percentile which would be problematic for ongoing heat headlines. 50th percentile NBM still indicates highs in the mid 90s Sunday afternoon which would produce Heat Index values in the 105-110 degree range. No changes are planned for the headlines at this time, but there appears to be growing bust potential and the picture may become more clear later tonight. Upper ridge will begin to very slowly retrograde back towards the Desert Southwest through the first half of the upcoming week. Heat and humidity will likely linger across much of the local area Monday, but a shortwave trough moving across the Great Lakes Tuesday should help push the frontal boundary slowly south across central Illinois Tuesday and Wednesday. PoPs will increase north to south across central Illinois with the slow frontal passage and temperatures in the 90s will be replaced by more seasonable conditions in the mid 80s in its wake. It's possible an extension of the heat advisory may be needed for southern parts of the area Tuesday. As the front settles to our south through the second half of the week, high pressure will build back across the Midwest resulting in fair weather conditions along with more seasonable temps and slightly more comfortable humidity levels. Deubelbeiss && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 624 PM CDT Sat Aug 16 2025 Convective concerns early in the forecast period from KSPI-KCMI, where storms have been scattered over the last hour or two. While these fade off, additional storms across northwest Illinois will devleop and track southeast through the evening. Have introduced PROB30 groups for the KPIA-KCMI corridor for this activity, generally in the 03-07Z time frame. Heavier storms will be capable of localized IFR visibilities for short periods of time. Outside of the storms, VFR conditions will prevail, with mainly high-based ceilings from cirrus blowoff. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Sunday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Aug 16, 2:38 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 238 PM CDT Sat Aug 16 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-172000- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 238 PM CDT Sat Aug 16 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Heat indices, peaking between 105 and 110 this afternoon, will be slow to fall this evening, dropping only to around 75 by sunrise Sunday morning. There is a 15% chance of a storm this evening into tonight. Any storm that develops will be capable of frequent lightning, heavy rain, and locally strong winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Once again, the combination of heat and humidity will result in heat indices between 100 and 110 degrees Sunday afternoon. In addition, there will be a 15% chance for thunderstorms during the afternoon and evening. There is a 30% chance of thunderstorms Tuesday and Wednesday. It is too early to determine the severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Bumgardner
In the hours before
Special weather statement, Aug 16, 3:23 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Lincoln IL
323 PM CDT Sat Aug 16 2025
ILZ046-162100-
Vermilion-
323 PM CDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL VERMILION COUNTY
THROUGH 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vermilion Regional Airport, or 8 miles northeast of Danville, moving
east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Danville, Vermilion Regional Airport, Bismarck, and Alvin.
This includes Interstate 74 near mile marker 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4014 8762 4031 8762 4031 8753 4011 8753
TIME...MOT...LOC 2022Z 284DEG 18KT 4022 8750
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GeelhartLocal storm report, Aug 16, 6:25 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
625 PM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Hail 1 NNW Vermilion Regiona 40.21N 87.60W
08/16/2025 M1.00 Inch Vermilion IL Public
Delayed report relayed via broadcast media
of 1 inch hail stone at 1515pm from public
viewer.
&&
RACThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:13 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 32 min |
| Aug 16, 9:40 PM CDT | Special Weather Statement | ILX | Vermilion | 35 min |
| Aug 16, 10:17 PM CDT | Special Weather Statement | ILX | McLean | 28 min |
| Aug 16, 10:19 PM CDT | Special Weather Statement | ILX | Vermilion | 26 min |
| Aug 16, 10:55 PM CDT | Areal Flood Advisory | ILX | Vermilion | 2 hr |
| Aug 16, 11:40 PM CDT | Special Weather Statement | ILX | Edgar | 35 min |
| Aug 17, 12:12 AM CDT | Special Weather Statement | ILX | Edgar | 33 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.